Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 28, NWS Albany, NY

June 10, 2008Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 10, 2008, 11:53 AM EDT for Hamilton County, Herkimer County, New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 11:53 AM EDT (15:53 UTC)
Expired
Jun 10, 2008, 1:00 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 12:40 PM EDTTSTM WND DMG1 Ene Moshier Falls, NYNUMEROUS TREES DOWN
Jun 10, 1:00 PM EDTTSTM WND DMGOld Forge, NYTREES AND WIRES DOWN.
Jun 10, 1:05 PM EDTTSTM WND DMGMckeever, NYTREE ON HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:02 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 101556
SVRALY
NYC041-043-101700-
/O.NEW.KALY.SV.W.0028.080610T1553Z-080610T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1156 AM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 100 PM EDT

* AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE       
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE            
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 43 MILES NORTHWEST 
  OF OLD FORGE TO 28 MILES WEST OF OLD FORGE TO 32 MILES WEST OF OLD 
  FORGE TO 35 MILES WEST OF HINCKLEY...AND MOVING NORTHEAST AT 60    
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCKEEVER BY 1220 PM EDT...
  NICKS LAKE CAMPGROUND BY 1225 PM EDT...
  ALGER ISLAND PUBLIC CAMPGROUND AND OLD FORGE BY 1230 PM EDT...
  LIMEKILN LAKE CAMPGROUND...INLET...EAGLE BAY AND BIG MOOSE BY 1235
  PM EDT...
  EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 1240 PM
  EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4399 7427 4392 7434 4375 7445 4356 7482
      4348 7509 4361 7512 4408 7516 4404 7506
      4411 7428
TIME...MOT...LOC 1553Z 239DEG 59KT 4401 7570 4384 7548
          4365 7555 4352 7573

$$

JPV/KGS
1 follow-up statement
000 
WWUS51 KALY 101636
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1236 PM EDT TUE JUN 10 2008

NYC041-043-101700-
/O.CON.KALY.SV.W.0028.000000T0000Z-080610T1700Z/
HAMILTON NY-HERKIMER NY-
1234 PM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHERN HERKIMER AND NORTHWESTERN HAMILTON COUNTIES...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF ROBINWOOD TO 
KEEPAWA TO MOSHIER FALLS...MOVING EAST AT 56 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROBINWOOD...PARTLOW...NEHASANE AND LITTLE RAPIDS BY 1240 PM EDT... 
  
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4399 7427 4392 7434 4375 7445 4356 7482
      4348 7509 4361 7512 4408 7516 4404 7506
      4411 7428
TIME...MOT...LOC 1634Z 255DEG 49KT 4420 7482 4399 7486
          4388 7501

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

JPV/KGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:16 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 10, 10:16 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1016 AM EDT TUE JUN 10 2008

.SYNOPSIS...
HEAT AND HUMIDITY WILL PERSIST AHEAD OF AN APPROACHING COLD FRONT
TODAY. THE FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING...SOME OF WHICH MAY BE SEVERE. THE
FRONT WILL SWEEP OFFSHORE TONIGHT. HIGH PRESSURE WILL BUILD FROM
THE GREAT LAKES AND QUEBEC INTO THE REGION FOR THE REST OF THE
WEEK...RESULTING IN SEASONABLE FAIR WEATHER. ANOTHER CDFNT WILL
APPROACH THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
GIVEN THE NATURE OF THE TORNADO WATCH AND CONTINUED ENHANCED WORDING
ALONG WITH SPC COLLABORATION...WE WILL ATTEMPT TO DO 2 SPECIAL
SOUNDINGS.  FIRST FLIGHT IS SCHEDULED AT 15Z WITH THE NEXT FLIGHT
SCHEDULED FOR 18Z.  HOWEVER...THE 18Z MAY BE SCRAPED DUE TO TIMING
OF UPSTREAM CONVECTION.  REMAINDER OF THE DISCUSSION FOLLOWS...

CAP HAS HELD 2700 PLUS CAPE UNDER CONTROL THROUGH MONDAY. A FEW
CELLS POPPED UP OVER THE WESTERN ADIRONDACKS...THE MOHAWK VALLEY
AND THE SARATOGA REGION MOVING EAST INTO SOUTHERN VERMONT DURING
THE AFTER MIDNIGHT HOURS. THIS ACTION HAS SINCE DISSIPATED.
TSTMS CONTINUE TO FIRE FM NW OH INTO S ONTARIO AND EXTREME WNY
(ANOTHER POTENTIAL SVR FACTOR ON OLD BOB THOMAS 1973 STUDY). THE
MAIN FOCUS IS ON THE LIKELY SVR WX ASSOC WITH CFP LATE TODAY. FCA
HAS BEEN IN IN SLIGHT RISK FOR SEVERAL DAYS. PRELIMINARY DISC W/SPC
SUGGEST THIS COULD BE UPGRADED TO MOD RISK WITH TDYS DAY 1.
EXTENSIVE REVIEW OF NUMEROUS CONVECTIVE PARAMETERS CONFORMS WITH SPC
ASSESSMENT OF WIDESPREAD SVR WIND AND ISOLD TORNADOES POSSIBLE WITH
THIS FROPA. CAPES ARE ALREADY NORTH OF 2500 J/KG AND CAP WILL ERODE.
TT WILL BE IN THE 50-55 RANGE...CIN WILL SIGNIFICANT INTO THE EARLY
AFTN THEN ERODE QUICKLY...CAPPING THINGS LONG ENOUGH TO RESULT IN A
MORE EXPLOSIVE DEVELOPMENT WHEN IT GOES. LI OF -6 OR SO AND EHI OF
-1.5 TO -3.O ACROSS RGN. 0-3KM SHEAR REACHES 20 M/S. MAGLENTA EQ
RESULTS IN MAJOR SEVERE TO TORNADIC USING RANGE OF HELICITY VALUES
EXPECTED ACROSS RGN. MOST OF THE PARAMETERS ARE AT MORE EXTREME
VALUES IN NW ZONES. WHILE THERE ARE THE USUAL VARIATIONS BETWEEN
MODELS...THE NAM HAS BIG CAPES...AND LITTLE PCPN. THE GFS LESS
CAPE...MORE PCPN. THE WRF SEEMS TO BE A NICE BLEND OF THE TWO...AND
ACTUALLY LOOKS REASONABLE YET CONSERVATIVE. ON THE NEGATIVE
SIDE...WE ARE NEVER IN A FAVORABLE UPPER JET DYNAMICS PLACEMENT.
850HPA JET 40-50KTS DEPENDING ON MODEL. IN ADDITION THERE IS
ACTUALLY A DRY POCKET OF TD AROUND 60 ACROSS THE S TIER OF NYS INTO
PA...THIS WILL LIFT NE RESULTING IN SOME DRYING FOR A TIME THIS
MORNING...AND TD WILL INCR AT LEAST INTO MID 60S AND LIKELY APPROACH
70 PRIOR TO FROPA.

THIS EVENT IS ALL FROPA AND CAPE DRIVEN...SUPER CELLS BCM A LINEAR
CONVECTIVE LINE/SQUALL LINE OF SOME SORT. SO THE ISOLD CONVECTION
OF THE ERLY MORNING WILL GIVE WAY TO ANOTHER PS TO MS SCORCHER AS
TEMPS AGAIN RETURN TO THE 90S...WITH UPPER 80S IN NW MOUNTAINS.
TSTMS WILL FIRE ALONG OR AHEAD OF CDFNT...AND QUICKLY BCM SVR.
WIDESPREAD SVR TSTM OUTBREAK EXPECTED TODAY. ON A SIDE NOTE A HEAT
ADVISORY WILL BE PLACED WHERE CONDS WARRANT IN THE EASTERN AND
SOUTHERN ZONES.

CDFNT WILL SWEEP QUICKLY OFFSHORE NIGHT...AND -SHRA/TSTMS WILL
QUICKLY END...FOLLOWED BY CLEARING. NEXT AIRMASS REMAINS
WARM...BUT CLOSER TO SEASONABLE.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FIRST OF TWO SFC HIGHS BUILD INTO REGION...THE FIRST ONE FROM
OHIO VALLEY. SECONDARY CDFNT MOVING INTO GRTLKS 12UTC
WED IS ACCOMPANIED BY 500HPA SHORT WV. BUT THIS SHORT WAVE WEAKENS
AND THE TWO HIGHS APPEAR TO MERGE DURING THE DAY WED. BUT THERES
ENOUGH SIGNAL IN THE MODELS TO SUGGEST THERELL BE SOME CLOUDS
AROUND...AND SCT -SHRA IN N TIER OF NYS. WED NIGHT INTO FRI REGION
IS FIRMLY UNDER CONTROL OF THIS HIGH AS IT BUILDS FROM QUEBEC TO
NORTH CAROLINA. SHOULD BE A DELIGHTFUL DRY AND SEASONABLE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
FRIDAY...GFS/ECMWF IN GOOD AGREEMENT WITH 500 HPA RIDGE OVER THE
EAST COAST. SOME MINOR DIFFERENCES REGARDING THE TROF OVER THE
UPPER MISSISSIPPI VALLEY. LOW LEVEL FLOW BACKS AROUND TO THE
SOUTHWEST...BRINGING IN INCREASED HEAT AND MOISTURE. A WARM
FRONT SURGES THROUGH THE REGION LATE FRIDAY NIGHT...WHICH COULD
SET OFF SOME SHOWER ACTIVITY.

SATURDAY...SURFACE LOW MOVES ACROSS THE REGION ALONG THE FRONTAL
BOUNDARY AHEAD OF A DEEP 500 HPA TROF MOVING EAST THROUGH THE
MIDWESTERN STATES. AT THIS STAGE WILL GO FOR CHANCE POPS WITH
THUNDER DURING THE AFTERNOON/EVENING AND SHOWERS DURING THE
MORNING.

SATURDAY NIGHT/SUNDAY...MODELS ARE A BIT FASTER THAN PREVIOUS
WITH THE ECMWF A BIT SLOWER THAN THE GFS. NCEP HAS FRONTAL
ACTIVITY PRETTY WELL EAST OF OUR ZONES BY 12Z SUNDAY AND IS
FAVORING THE GFS. UPPER FLOW BECOMES ZONAL WITH LOW LEVEL
WINDS FROM THE NORTHWEST...SUGGESTING THAT WE MAY GET ONE GOOD
DAY OUT OF THE WEEKEND.

SUNDAY NIGHT THROUGH MONDAY...SURFACE HIGH CRESTS ACROSS THE
REGION SUNDAY NIGHT...WITH ANOTHER FRONTAL SYSTEM APPROACHING
THE REGION MONDAY MORNING AND PASSING THROUGH THE REGION ON
MONDAY AFTERNOON...WARRANTING CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE TSTORMS WHICH DEVELOPED LAST NIGHT AND BRUSHED KGFL HAVE SINCE
MOVED EAST AND DISSIPATED. EARLY THIS MORNING...SKIES WERE MOSTLY
CLEAR WITH SOME RADIATION FOG IN A FEW VALLEYS. THIS FOG WILL MIX
OUT SHORTLY AFTER SUNUP. VFR FLIGHT CONDITIONS ARE EXPECTED UNTIL
LATE THIS AFTERNOON AS HAZE IS NOT EXPECTED TO REDUCE VISIBILITY
BELOW VFR MINIMUMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
INTO THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF
A COLD FRONT. HAVE INDICATED THE POSSIBILITY OF SOME
ISOLATED/SCATTERED STORMS IN LATE AFTERNOON HOURS WITH A VCSH AND A
CB CLOUD GROUP SINCE THEY WILL LIKELY BE A HIT AND MISS TYPE
SITUATION. MORE WIDESPREAD STORMS ARE EXPECTED EARLY THIS EVENING AS
THE FRONT COMES THRU AND SOME OF THEM WILL LIKELY BE SEVERE. AT THIS
TIME WILL GO WITH PREVAILING SHOWERS WITH VCTS EXPECTING THAT MORE
SPECIFICS WILL GO WITH THE MIDDAY TAFS. WE ARE LOOKING FOR THE
SHOWERS AND STORMS TO BE OVER WITH BY AROUND 0200-0300 GMT WITH
INITIAL IMPROVEMENT TO VFR...BUT CONDITIONS ARE LIKELY TO
DETERIORATE TO MVFR AFTER MIDNIGHT DUE TO THE FORMATION OF FOG.

OUTLOOK...
TUESDAY NIGHT...VFR WITH LOCALIZED MVFR/IFR DUE TO RADIATION FOG.
WED-FRI...VFR. NO SIG WX.
SAT...VFR WITH MVFR/IFR IN SCATTERED SHOWERS/TSTORMS.

&&

.FIRE WEATHER...
HAZY...WARM AND HUMID CONDITIONS CONTINUE THROUGH TONIGHT WITH
EARLY MORNING HUMIDITY VALUES 80 TO 100 PERCENT WITH A FEW PATCHES
OF FOG AND AREAS OF DEW. HOWEVER SHOWER ACTIVITY DEVELOPING ACROSS
THE REGION MAY RESULT IN ENOUGH CLOUDINESS TO PREVENT RADIATIONAL
COOLING. IT WILL BE VERY SULTRY TODAY WITH MINIMUM HUMIDITY VALUES
BETWEEN 30 PERCENT IN THE HUDSON VALLEY AND 50 PERCENT OVER THE
COOLER MOUNTAIN REGIONS. WINDS THIS AFTERNOON WILL BE FROM THE
SOUTH 10 TO 15 MPH WITH GUSTS TO 20 MPH AT TIMES. SHOWERS AND
THUNDERSTORMS THIS EVENING WILL BRING HIGHLY VARIABLE RAINFALL TO
THE REGION WITH SOME AREAS GETTING ONLY ONE TO TWO TENTHS OF AN INCH
AND OTHER AREAS GETTING WELL OVER AN INCH. HUMIDITY VALUES TONIGHT
WILL INCREASE TO AROUND 100 PERCENT WITH MOISTURE FROM THE SHOWERS
AND PATCHES OF FOG MAY OCCUR IN AREAS WHERE THE WIND BECOMES CALM.

&&

.HYDROLOGY...
MAIN ISSUE THROUGH FRIDAY...WILL BE HEAVY DOWNPOURS AND THE
POSSIBILITY OF HEAVY PRECIPITATION THUNDERSTORMS TRAINING IN
LINES...WHICH COULD RESULT IN BANDS OF ONE TO OVER TWO INCHES
OF RAIN OCCURRING OVER A SHORT TIME. FLOODING OF PAVED AREAS
DURING HEAVY DOWNPOURS MAY OCCUR. ELSEWHERE THE GROUND WILL
SOAK UP A GOOD PORTION OF THE RAIN.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR CTZ001-013.
     TORNADO WATCH 499 UNTIL 6 PM EDT.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     NYZ049-050-052- 053-059-060-064>066.
     TORNADO WATCH 499 UNTIL 6 PM EDT.
MA...TORNADO WATCH 499 UNTIL 6 PM EDT.
VT...TORNADO WATCH 499 UNTIL 6 PM EDT.

&&

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 10, 10:12 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1012 AM EDT TUE JUN 10 2008

CTZ001-013-NYZ049-050-052-053-059-060-064>066-111200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1012 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HEAT ADVISORY.

A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON INTO THIS EVENING. SUPERCELLS WILL FORM ALONG AND
AHEAD OF A COLD FRONT THIS AFTERNOON...AND ORGANIZE INTO A SQUALL
LINE. THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING
AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-111200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1012 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A WIDESPREAD SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON AND EVENING. SUPERCELLS WILL FORM ALONG AND AHEAD
OF A COLD FRONT THIS AFTERNOON...AND ORGANIZE INTO A SQUALL LINE.
THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING AND
ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:33 AM EDTHeat AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 2 more13 hr
Jun 10, 12:57 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer63 min
Jun 10, 1:57 PM EDTSevere Thunderstorm WarningALYHamilton, Warren63 min
Jun 10, 4:45 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie45 min
Jun 10, 5:05 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery55 min
Jun 10, 5:25 PM EDTSevere Thunderstorm WarningALYHerkimer65 min
Jun 10, 5:37 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton53 min
Jun 10, 5:43 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Schenectady47 min
Jun 10, 5:50 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer55 min
Jun 10, 5:59 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington61 min
Jun 10, 6:11 PM EDTSevere Thunderstorm WarningALYGreene, Ulster49 min
Jun 10, 6:26 PM EDTSevere Thunderstorm WarningALYHamilton, Warren64 min
Jun 10, 6:38 PM EDTAreal Flood AdvisoryALYSaratoga, Washington76 min
Jun 10, 6:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
Jun 10, 6:52 PM EDTSevere Thunderstorm WarningALYHerkimer53 min
Jun 10, 6:57 PM EDTSevere Thunderstorm WarningALYColumbia, Greene48 min
Jun 10, 6:59 PM EDTSevere Thunderstorm WarningALYWashington35 min
Jun 10, 7:19 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery56 min
Jun 10, 7:30 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington60 min
Jun 10, 7:43 PM EDTAreal Flood AdvisoryALYHerkimer2 hr
Jun 10, 7:43 PM EDTSevere Thunderstorm WarningALYHerkimer32 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.